Thunderstorm Wind, Oneida
- When
- July 12, 1:54 PM EST
- Where
- Oneida County, Forestport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.450, -75.217
Thunderstorm winds downed trees and wires.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 12, 11:05 AM EST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1205 PM EDT TUE JUL 12 2005 .SHORT TERM (REST OF TODAY - WEDNESDAY)... ISOLATED STORMS NOW SHOWING UP ON RADAR...AS HEATING HELPS TO KICK OFF SOME CONVECTION NEAR WEAK FRONTAL BOUNDARY/CONVERGENCE ZONE. GRIDS ALREADY HAVE THE MENTION OF ISOLATED THUNDERSTORMS (20%)...BUT HAVE ADDED THIS MENTION TO THE WORDED ZONES AS WELL. FOR WEDNESDAY...WAS ON THE FENCE ABOUT LEAVING POPS AS IS OR REMOVING AS IT APPEARS PRECIP CHCS NOT TOO IMPRESSIVE. THERE IS SOME INCREASE IN MOISTURE AHEAD OF COOL FRONT APPROACHING FROM THE WEST AND INSTABILITY ASSOCIATED WITH WARM, HUMID AIRMASS. BUT NOTHING TO TRIGGER AS THE FRONT IS NOW PROGGED TO SLOW DOWN WITH MODELS SHOWING MAINLY DRY CONDITIONS AND PRECIP HOLDING OFF UNTIL THURSDAY. AT THIS POINT, WILL LEAVE A SLGT CHC OF THUNDERSTORMS IN THE GRIDS FOR WEDNESDAY WITH NO MENTION IN ZONES. -MJ/JL && .LONG TERM (WEDNESDAY NIGHT - MONDAY)... ANOTHER ROUND OF HAZY...HOT AND HUMID SUMMER WEATHER EXPECTED THIS PERIOD AS BERMUDA RIDGE FLEXES IT/S MUSCLES INTO THE EASTERN CONUS. REMNANTS OF DENNIS NOT MUCH OF A FACTOR AS IT WITHERS INTO THE BUILDING HEIGHTS AND RAINS OUT OVER OH VALLEY. IT WILL HOWEVER HELP TO INFUSE HIGHER DEWPOINTS INTO THE NORTHEAST ON SWLY FLOW AROUND UPPER RIDGE. POLAR WESTERLIES SAG FURTHER SOUTH OVER THE WEEKEND WITH FRONTAL BNDRY EXPECTED TO DRIFT INTO THE NORTHEAST AND BECOME STATIONARY. NOT MUCH RELIEF EXPECTED FROM THIS UNLESS IT GETS A BETTER SWD PUSH THAN WHAT MDLS SHOW. CNY/NEPA CAN EXPECT AN INCREASE IN SHOWER/THUNDERSTORM ACTIVITY...MOSTLY DRIVEN BY DAYTIME HEATING...AND ALONG THE FRONT NEXT WEEKEND. EXTENDED MOS GUIDANCE GENERALLY FITS 850 MB TEMP TRENDS AND WAS ACCEPTED. -JAB && .AVIATION (12/06Z - 13/06Z)... PERIODS OF MVFR EARLY THIS MORNING WITH FOG OR HAZE PSBLE. LOWER CONDITIONS AT ELM WITH A PERIOD OF LIFR THAT MAY DEVELOP AFTER 08Z. CONDITIONS IMPROVE TO VFR AFT 13Z...BUT STILL AREAS OF HAZE. OTHERWISE...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 439 AM EDT TUE JUL 12 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-130838- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 439 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 243 PM EDT TUE JUL 12 2005 NYZ009-037-121945- ONEIDA NY- 243 PM EDT TUE JUL 12 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 241 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN WAS LOCATED NEAR JUST NORTH OF DELTA LAKE..AND MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WESTERNVILLE AND STOKES CORNER AT 250 PM EDT DELTA LAKE AT 300 PM EDT GRIFFISS AFB AND ROME AT 320 PM EDT WESTMORELAND AT 345 PM EDT RAINFALL RATES OF ONE TO TWO INCHES AN HOUR, SMALL HAIL, AND WIND GUSTS TO 35 MPH ARE LIKELY NEAR THE STORM. THE HEAVY RAIN MAY CAUSE FLOODING OF DITCHES AND CULVERTS, OR PONDING OF WATER IN LOW LYING AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY GILT
The Ft Drum radar (KTYX), 50 km away, was scanning. The volume nearest the first event began at 18:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467259.